# SDR 2006UALA01090

- Difficulty date: June 3, 2006
- Submitted: June 13, 2006
- Operation: Air carrier
- Aircraft: N547UA
- Make and model: Boeing 757222
- Aircraft serial: 25368
- Aircraft time: 54,057 hours, 15,840 cycles
- Engine: Pwa PW2037
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Condition: Cracked
- Location: Apu
- Stage of operation: IN
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

APU FAULT LT ON AFTER 3 START ATTEMPTS NO START.  FOUND NO OIL IN APU.  FOUND CRACK ON TOP OF GEN AT 1200 POSITION  APU GENERATOR SHARES THE OIL SYSTEM AND RESERVIOR WITH THE APU.  THE LINE  AND APU SHOP HAS HISTORY OF GENERATOR HOUSINGS CRACKING IN THE SAME FASHION AS THIS EXAMPLE.  OIL LEAKS FROM THE GENERATOR CRACK, DEPLETING THE SUPPLY OF OIL OF THE APU.  THE APU WILL HAVE A "LOW OIL PRESSURE" PROTECTIVE SHUTDOWN.  SUBSEQUENT START ATTEMPTS WILL BE UNSUCCESSFUL UNTIL THE OIL SYSTEM IS SERVICED AND THE ECU (ELECTRONIC CONTROL UNIT) FAULTS ARE CLEARED.  THEREFORE, WITHOUT OIL IN THE SYSTEM, ANY ATTEMPT TO START THE APU AT ALTITUDE WILL BE UNSUCCESSFUL.
